Alert archive / Missouri / River Flood Warnings in 2011
River Flood Warning 8, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Mar 2, 2011, 3:13 PM CST for Bates County, Vernon County, Missouri. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2011, 3:13 PM CST (21:13 UTC)
- Expired
- Mar 3, 2011, 8:17 PM CST
- In force
- 29 hr
- Issued by
- NWS Springfield, MO
- Flood severity
- Minor
Counties Bates County, MO, Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 84 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Osage River near Schell City (SCZM7). The gauge peaked at 29.36 ft at Mar 4, 2011, 12:00 AM CST.
- Action stage
- 28 ft
- Minor stage
- 30 ft
- Moderate stage
- 35 ft
- Major stage
- 45 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06918070, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
155 WGUS43 KSGF 022113 FLWSGF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 313 PM CST WED MAR 2 2011 ...THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSOURI... OSAGE RIVER NEAR SCHELL CITY AFFECTING BATES AND VERNON COUNTIES .HEAVY RAINFALL OVER THE OSAGE BASIN EARLIER THIS WEEK HAS CAUSED RIVER LEVELS TO RISE. ADDITIIONAL RAINFALL LATER THIS WEEK WILL KEEP RIVER LEVELS ELEVATED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH PROPERTY AND LIVESTOCK ALONG THE RIVER SHOULD CONTINUE TO MONITOR RIVER CONDITIONS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC013-217-030913- /O.NEW.KSGF.FL.W.0008.110302T2113Z-110305T0300Z/ /SCZM7.1.ER.110302T2023Z.110303T0600Z.110304T0300Z.NO/ 313 PM CST WED MAR 2 2011 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLOOD WARNING FOR THE OSAGE RIVER NEAR SCHELL CITY. * AT 2:45 PM WEDNESDAY THE STAGE WAS 29.9 FEET. * FLOOD STAGE IS 30.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 30.5 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW LATE EVENING. * IMPACT...AT 31.0 FEET...FLOOD WATERS IMPACT LOW LYING AREAS WEST OF SCHELL CITY. ALSO, FLOOD WATERS AFFECT THE FOUR RIVER CONSERVATION AREA APPROXIMATELY 10 MILES WEST OF SCHELL CITY. $$
3 follow-up statements
594 WGUS83 KSGF 030900 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 300 AM CST THU MAR 3 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... OSAGE RIVER NEAR SCHELL CITY AFFECTING BATES AND VERNON COUNTIES HEAVY RAINFALL OVER THE OSAGE BASIN EARLIER THIS WEEK HAS CAUSED RIVER LEVELS TO RISE. ADDITIIONAL RAINFALL LATER THIS WEEK WILL KEEP RIVER LEVELS ELEVATED. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC013-217-040000- /O.CON.KSGF.FL.W.0008.000000T0000Z-110305T0300Z/ /SCZM7.1.ER.110302T2023Z.110303T0800Z.110304T0300Z.NO/ 300 AM CST THU MAR 3 2011 THE FLOOD WARNING CONTINUES FOR THE OSAGE RIVER NEAR SCHELL CITY. * AT 2:45 AM THURSDAY THE STAGE WAS 30.2 FEET. * FLOOD STAGE IS 30.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 30.5 FEET THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT. * IMPACT...AT 31.0 FEET...FLOOD WATERS IMPACT LOW LYING AREAS WEST OF SCHELL CITY. ALSO, FLOOD WATERS AFFECT THE FOUR RIVER CONSERVATION AREA APPROXIMATELY 10 MILES WEST OF SCHELL CITY. $$
405 WGUS83 KSGF 031412 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 812 AM CST THU MAR 3 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... OSAGE RIVER NEAR SCHELL CITY AFFECTING BATES AND VERNON COUNTIES. HEAVY RAINFALL OVER THE PAST WEEK HAS CAUSED RIVER LEVELS TO RISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC013-217-040512- /O.EXT.KSGF.FL.W.0008.000000T0000Z-110304T2230Z/ /SCZM7.1.ER.110302T2023Z.110303T0800Z.110303T2230Z.NO/ 812 AM CST THU MAR 3 2011 THE FLOOD WARNING CONTINUES FOR THE OSAGE RIVER NEAR SCHELL CITY. * AT 7:45 AM THURSDAY THE STAGE WAS 30.4 FEET. * FLOOD STAGE IS 30.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * IMPACT...AT 31.0 FEET...FLOOD WATERS IMPACT LOW LYING AREAS WEST OF SCHELL CITY. ALSO, FLOOD WATERS AFFECT THE FOUR RIVER CONSERVATION AREA APPROXIMATELY 10 MILES WEST OF SCHELL CITY. $$
542 WGUS83 KSGF 040218 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 817 PM CST THU MAR 3 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MISSOURI... OSAGE RIVER NEAR SCHELL CITY AFFECTING BATES AND VERNON COUNTIES .THE RIVER HAS DROPPED BELOW FLOOD STAGE. ADDITIONAL RAINFALL IS POSSIBLE FRIDAY AFTERNOON AND FRIDAY NIGHT AND AN ADDITIONAL RISE IN RIVER LEVELS IS POSSIBLE. STAY TUNED TO THE LATEST FORECASTS IN CASE ADDITIONAL FLOOD PRODUCTS ARE NECESSARY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC013-217-040247- /O.CAN.KSGF.FL.W.0008.000000T0000Z-110304T2230Z/ /SCZM7.1.ER.110302T2023Z.110303T0800Z.110303T2122Z.NO/ 817 PM CST THU MAR 3 2011 THE FLOOD WARNING IS CANCELLED FOR THE OSAGE RIVER NEAR SCHELL CITY. * AT 7:45 PM THURSDAY THE STAGE WAS 29.7 FEET. * FLOOD STAGE IS 30.0 FEET. * FELL BELOW FLOOD STAGE AT 3:22 PM THURSDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 15.9 FEET BY SATURDAY MORNING. ADDITIONAL RAINFALL IS POSSIBLE FRIDAY AFTERNOON AND FRIDAY NIGHT AND AN ADDITIONAL RISE IN RIVER LEVELS IS POSSIBLE. STAY TUNED TO THE LATEST FORECASTS IN CASE ADDITIONAL FLOOD PRODUCTS ARE NECESSARY. * IMPACT...AT 30.0 FEET...FLOOD WATERS AFFECT THE SCHELL-OSAGE CONSERVATION AREA, THE OLD RIVER ROAD NORTH OF SCHELL CITY, AND LOST CREEK ROAD, ON THE WEST SIDE OF SCHELL LAKE. IN ADDITION, FLOOD WATERS OVERFLOW THE MAIN OSAGE RIVER CHANNEL, AT THE GAGE SITE. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Mar 2, 3:02 PM CST, 11 minutes earlier.
Area forecast discussion, Mar 2, 3:02 PM CST, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 302 PM CST WED MAR 2 2011 .DISCUSSION... /ISSUED 240 PM CST WED MAR 2 2011/ THE FRONT THAT MOVED ACROSS THE REGION LAST NIGHT HAS STALLED FROM THE SOUTHERN PLAINS INTO THE LOWER MISSISSIPPI RIVER VALLEY THIS AFTERNOON WHILE SURFACE HIGH PRESSURE WAS CENTERED OVER MINNESOTA. THIS HIGH WILL MIGRATE TO THE EAST TONIGHT AND THURSDAY ALLOWING A RETURN FLOW TO SET UP ACROSS THE REGION ON THURSDAY. IN RESPONSE A WARM FRONT WILL LIFT NORTH INTO THE AREA BY THURSDAY AFTERNOON. TEMPERATURES WILL RESPOND NICELY WITH HIGHS RISING INTO THE 60S AND EVEN APPROACHING 70 DEGREES NEAR THE OKLAHOMA AND SOUTHEAST KANSAS BORDER. MEANWHILE A ZONAL PATTERN IN PLACE ACROSS THE CONTINENTAL U.S. WILL BRING THE NEXT UPPER TROUGH ONSHORE THURSDAY. THIS TROUGH WILL MAKE ITS WAY INTO THE PLAINS ON FRIDAY BRINGING AN ASSOCIATED COLD FRONT ACROSS THE REGION. OVERALL MODELS ARE MORE PROGRESSIVE WITH THE PASSAGE OF THIS SYSTEM. WARM AIR AIR AND MOISTURE ADVECTION AHEAD OF THIS SYSTEM WILL GENERATE SHOWER DEVELOPMENT AS EARLY AS LATER THURSDAY NIGHT. SHOWERS WILL BECOME MORE WIDESPREAD FRIDAY AS THE SYSTEM ADVANCES INTO THE REGION. INSTABILITY IS PROGGED TO BE MODEST AT BEST. WITH A FASTER FRONTAL PASSAGE AND THE TRACK OF THE SURFACE LOW FORECAST TO BE ACROSS ARKANSAS...THE POTENTIAL FOR STRONG TO SEVERE CONVECTION APPEARS TO BE LIMITED AT BEST AT THIS TIME. WHILE LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THE PROGRESSIVE NATURE OF THE SYSTEM SEEMS TO PRECLUDE ANY SIGNIFICANT FLOODING CONCERNS. A MUCH COLDER AIRMASS WILL ADVECT INTO THE AREA SATURDAY AS THE FRONT SWEEPS TO THE EAST. SHOWERS MAY LINGER INTO SATURDAY MORNING WHEN SNOW SHOWERS WILL ALSO BE POSSIBLE. HOWEVER NO SIGNIFICANT WINTER PRECIPITATION IS EXPECTED. THE PROGRESSIVE WEATHER PATTERN WILL CONTINUE INTO NEXT WEEK WITH THE NEXT TROUGH APPROACHING THE REGION ON TUESDAY. THIS BRINGING WARMER TEMPERATURES AND ANOTHER CHANCE FOR SHOWERS. FOSTER && .AVIATION... FOR THE 18Z TAFS...VFR CONDITIONS WILL PREVAIL THROUGH 18Z THURSDAY. HIGH PRESSURE WILL MOVE TO THE EAST OF THE REGION TONIGHT INTO THURSDAY. LIGHT EASTERLY WINDS THIS AFTERNOON WILL GRADUALLY SHIFT TO SOUTHEASTERLY BY TOMORROW MORNING. SCATTERED TO BROKEN CIRRUS DECK WILL BE EXPECTED THROUGH TOMORROW. GRIFFIN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Mar 2, 12:39 PM CST, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1239 PM CST WED MAR 2 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031845- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1239 PM CST WED MAR 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A COLD FRONT WILL BRING A CHANCE FOR THUNDERSTORMS FRIDAY AND FRIDAY NIGHT. MODEST INSTABILITY AND STRONG VERTICAL SHEAR WILL SUPPORT A LIMITED TO ELEVATED RISK FOR STRONG TO SEVERE THUNDERSTORMS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
Nearby
River Flood Warnings in Missouri, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.